Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 125, NWS Des Moines, IA

July 24, 2008Ringgold County, Union County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 24, 2008, 3:36 AM CDT for Ringgold County, Union County, Iowa. It was in force for 9 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2008, 3:36 AM CDT (08:36 UTC)
Expired
Jul 24, 2008, 12:30 PM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:30 AM CDTFLASH FLOOD2 Sw Beaconsfield, IAWATER OVER COUNTY ROAD J25 DUE TO LOTTS CREEK...BETWEEN COUNTY HIGHWAY P64 AND COUNTY HIGHWAY P68...JUST NORTH OF KELLERTON.
Jul 24, 7:00 AM CDTHEAVY RAIN 4.52 Sw Creston, IA
Jul 24, 7:04 AM CDTHEAVY RAIN 5.1Creston Airport, IA
Jul 24, 7:16 AM CDTHEAVY RAIN 5Tingley, IAFROM KCCI TV VIEWER
Jul 24, 7:19 AM CDTHEAVY RAIN 4.32Beaconsfield, IA
Jul 24, 8:00 AM CDTHEAVY RAIN 4.26Mount Ayr, IA
Jul 24, 8:24 AM CDTHEAVY RAIN 4.16Creston, IAREPORT FROM KCCI SCHOOLNET.
Jul 24, 8:46 AM CDTHEAVY RAIN 4.75Ne Creston, IA
Jul 24, 11:21 AM CDTFLASH FLOOD3 Ene Ellston, IANINE INCHES OF RAIN SO FAR. IN SUN VALLEY LAKE AREAS WATER IS OVER THE SEA WALL...BOADS ARE FLOATING OFF THEIR LIFTS. MANY ROADS ARE FLOODED. NON FULL TIME RESIDENTS NEED TO CONTACT THE ASSOCIATION. THIS IS THE WORST FLOODING EVER SEEN. HOUSES WILL SOON BE IN
Jul 24, 11:28 AM CDTFLASH FLOOD2 Ne Mount Ayr, IALOCAL LAW ENFORCEMENT REPORTS BRIDGE WASHED OUT ON 210TH AVENUE WEST OF P54...AS WELL AS WIDESPREAD FLOODING AND NUMEROUS GRAVEL ROADS UNDERWATER THROUGHOUT THE COUNTY.
Jul 24, 11:30 AM CDTHEAVY RAIN 6.51 W Mount Ayr, IA
Jul 24, 11:58 AM CDTFLASH FLOOD2 Nne Mount Ayr, IARINGGOLD COUNTY EMERGENCY MANAGER REPORTS HIGHWAY 169 CLOSED ABOUT A MILE NORTH OF MOUNT AYR DUE TO WATER OVER THE ROAD.
Jul 24, 11:58 AM CDTFLASH FLOOD3 W Kellerton, IARINGGOLD COUNTY EMERGENCY MANAGER REPORTS CLOSURES DUE TO WATER OVER THE ROAD ON HIGHWAY 2 THREE MILES WEST OF KELLERTON...AND ON COUNTY ROAD P64 NORTH AND SOUTH OF HIGHWAY 2...AS WELL AS NUMEROUS RURAL ROADS THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 174 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 240838
FFWDMX
IAC159-175-241430-
/O.NEW.KDMX.FF.W.0125.080724T0836Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
336 AM CDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 930 AM CDT

* AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 
  AUTOMATED RAIN GAGES IN CRESTON HAVE MEASURED 3.83 INCHES OF RAIN
  SINCE MIDNIGHT WITH NATIONAL WEATHER SERVICE RADAR ESTIMATES
  SHOWING UP TO 4.50 INCHES IN SPOTS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON

ADDITIONAL RAINFALL AMOUNTS OF AN INCH PER HOUR ARE POSSIBLE IN THE 
WARNED AREA THROUGH AT LEAST 500 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

SMALL
8 follow-up statements
000 
WGUS73 KDMX 240922
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT THU JUL 24 2008

IAC159-175-241430-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
418 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA.  LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CRESTON...ARISPE...ELLSTON...BEACONSFIELD AND TINGLEY.  STREAMS 
AFFECTED INCLUDE SAND CREEK...EAST FORK OF THE GRAND RIVER AND LOTTS 
CREEK.

ADDITIONAL RAINFALL AMOUNTS OF IN EXCESS OF AN INCH PER HOUR ARE 
STILL POSSIBLE IN THE WARNED AREA THROUGH AT LEAST 500 AM.

BETWEEN 400 AM AND 415 AM...THE UNION AND RINGGOLD COUNTY SHERIFF 
OFFICES REPORTED PLENTY OF URBAN STREET FLOODING WITH PONDING WATER 
ON ROADS ALONG WITH ISOLATED POWER OUTAGES DUE TO INTENSE LIGHTNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT 
THURSDAY MORNING FOR PORTIONS OF SOUTHWESTERN IOWA.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

SMALL
000 
WGUS73 KDMX 241042
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
536 AM CDT THU JUL 24 2008

IAC159-175-241430-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
536 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.  4.81 INCHES OF RAIN HAS BEEN RECORDED EARLY THIS MORNING AT 
THE CRESTON AIRPORT WITH NATIONAL WEATHER SERVICE RADAR ESTIMATES 
SHOWING 3.50 TO 5.25 INCHES OVER THE SOUTHWEST HALF OF UNION COUNTY 
AND MUCH OF RINGGOLD COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CRESTON...ARISPE...SHANNON CITY...ELLSTON...BEACONSFIELD AND 
TINGLEY.  STREAMS AFFECTED INCLUDE SAND CREEK...EAST FORK OF THE 
GRAND RIVER AND LOTTS CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

SMALL
000 
WGUS73 KDMX 241254
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
750 AM CDT THU JUL 24 2008

IAC159-175-241430-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
750 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.  NATIONAL WEATHER SERVICE RADAR ESTIMATES ARE SHOWING 
ANYWHERE FROM THREE TO SIX INCHES OF RAIN HAS FALLEN OVER PARTS OF 
UNION AND RINGGOLD COUNTIES.  A NATIONAL WEATHER SERVICE COOPERATIVE 
OBSERVER REPORTED 4.32 INCHES IN BEACONSFIELD...AN AUTOMATED GAGE AT 
THE CRESTON AIRPORT RECORDED 5.97 INCHES WITH A PUBLIC REPORT OF 
OVER FIVE INCHES AT TINGLEY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CRESTON...ARISPE...SHANNON CITY...ELLSTON...BEACONSFIELD AND 
TINGLEY.  STREAMS AFFECTED INCLUDE SAND CREEK...EAST FORK OF THE 
GRAND RIVER AND LOTTS CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

SMALL
000 
WGUS73 KDMX 241345
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
845 AM CDT THU JUL 24 2008

IAC159-175-241430-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
845 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR UNION
AND RINGGOLD COUNTIES...

AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING OVER 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON AND 
MOUNT AYR.

AUTOMATED STATIONS IN CRESTON HAVE RECORDED OVER 6 INCHES OF 
RAINFALL OVERNIGHT...AND OBSERVERS ELSEWHERE IN UNION AND RINGGOLD 
COUNTIES HAVE REPORTED 4 TO 5 INCHES OF RAIN IN THE WARNED AREA. 
LOCAL LAW ENFORCEMENT HAS ALSO REPORTED WATER OVER COUNTY ROAD J25 
DUE TO CREEK FLOODING JUST NORTH OF KELLERTON.

THUNDERSTORMS CONTINUE TO AFFECT RINGGOLD...UNION...AND SURROUNDING 
COUNTIES...AND ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE 
POSSIBLE IN THE WARNED AREA THROUGH 945 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

LEE
000 
WGUS53 KDMX 241424
FFWDMX
IAC159-175-241730-
/O.EXT.KDMX.FF.W.0125.000000T0000Z-080724T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
923 AM CDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1230 PM CDT

* AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A RENEWED THREAT OF FLASH FLOODING FROM THUNDERSTORMS ENTERING THE
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON
  AND MOUNT AYR

MANY LOCATIONS WITHIN THE WARNED AREA HAVE ALREADY RECEIVED FOUR TO 
SIX INCHES OF RAIN SINCE MIDNIGHT...AND THUNDERSTORMS ENTERING FROM 
THE NORTHWEST WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF 
ONE INCH AT SOME LOCATIONS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

LEE
000 
WGUS73 KDMX 241532
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 AM CDT THU JUL 24 2008

IAC159-175-241730-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1032 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
UNION AND RINGGOLD COUNTIES...

AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN AND FLASH FLOODING OVER 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON AND 
MOUNT AYR.

MOST LOCATIONS IN THE WARNED AREA HAVE RECEIVED 4 TO 6 INCHES OF 
RAIN SINCE MIDNIGHT...WITH ISOLATED LOCATIONS RECORDING OVER 7 
INCHES. THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN ESPECIALLY IN 
RINGGOLD COUNTY...WHERE OVER AN INCH OF ADDITIONAL RAINFALL IS 
POSSIBLE THIS MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

LEE
000 
WGUS73 KDMX 241634
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 AM CDT THU JUL 24 2008

IAC159-175-241730-
/O.CON.KDMX.FF.W.0125.000000T0000Z-080724T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1133 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
UNION AND RINGGOLD COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON AND 
MOUNT AYR.

AT 1128 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A BRIDGE 
WASHED OUT ON 210 AVE WEST OF P54 AS WELL AS NUMEROUS GRAVEL ROADS 
UNDERWATER ACROSS THE COUNTY. A MEMBER OF THE PUBLIC ALSO REPORTED 
SIGNIFICANT FLOODING AROUND SUN VALLEY LAKE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

LEE
000 
WGUS73 KDMX 241729
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 PM CDT THU JUL 24 2008

IAC159-175-241738-
/O.EXP.KDMX.FF.W.0125.000000T0000Z-080724T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RINGGOLD IA-UNION IA-
1228 PM CDT THU JUL 24 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR UNION AND
RINGGOLD COUNTIES...

HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA...AND THE THREAT OF 
DANGEROUS FLASH FLOODING HAS DIMINISHED. HOWEVER...WIDESPREAD 
FLOODING HAS BEEN REPORTED ACROSS THE WARNED AREA...LIGHT TO 
MODERATE RAIN WILL CONTINUE INTO THE AFTERNOON...AND WATERS WILL BE 
SLOW TO RECEDE. THEREFORE...AN AREAL FLOOD WARNING HAS BEEN ISSUED 
FOR THE SAME AREA...AND RESIDENTS ARE URGED TO EXERCISE CAUTION AS 
NUMEROUS ROADS ARE FLOODED. DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

LAT...LON 4060 9427 4075 9448 4116 9448 4116 9429
      4101 9402 4060 9402

$$

LEE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:40 AM CDT, 56 minutes earlier.

Area forecast discussion, Jul 24, 2:40 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
240 AM CDT THU JUL 24 2008

.SHORT TERM...TODAY
EVOLUTION OF CURRENT MCS IS OBVIOUSLY PRIMARY FORECAST CONCERN THIS
MORNING WHICH LINES UP QUITE WELL WITH DECENT MOISTURE CONVERGENCE
ASSOCIATED WITH 30-40KT LLJ NOTED ON 305/310K ISENT SFCS.  THIS
CONVERGENCE REACHES S CENTRAL/SE SECTIONS BY 12Z-15Z SO HAVE BOOSTED
POPS TO CATEGORICAL IN THOSE LOCATIONS AND DIMINISHED NRN PORTIONS.
CONVECTION SHOULD HAVE NO PROBLEM SUSTAINING ITSELF AND WILL LIKELY
INCREASE SOMEWHAT.  LIFTING PARCELS FROM VARIOUS ELEVATED LEVELS ON
THE RUC DEPICT STEADY 1500-2000 J/KG CAPES WITH DECREASING CIN AND
CONVECTION BEING ROOTED LOWER.  EFFECTIVE SRH AND ESPECIALLY
EFFECTIVE SHEAR SUFFICIENT FOR ORGANIZATION AS WELL...ESPECIALLY IF
STORMS BECOME ROOTED LOWER AS CINS SUGGEST SO MAY SEE A GRADUAL
INCREASE IN SVR THREAT TOWARD DAYBREAK.  HEAVY RAINS WILL BE A
CONCERN AS WELL WITH PWS AROUND TWO INCHES...13KFT WCDS...AND CELLS
TRACKING OVER SAME LOCATIONS.

AIRMASS SHOULD STABILIZE SOMEWHAT DURING THE AFTERNOON WITH NO REAL
FORCING MECHANISM NOTED SO HAVE SLIGHTS/CHANCES LINGERING BY
THEN...MAINLY SRN PORTIONS.  SREF AND ESPECIALLY NAM RAW TEMPS ARE
NOT TOO BULLISH ON TEMPS WITH NAM SUGGESTING AREAS OF POST-PCPN
STRATUS SO WENT AT OR JUST BELOW GUIDANCE...LOWER END NE.

.LONG TERM...TONIGHT THROUGH WEDNESDAY
FRONTAL BOUNDARY TO BE IN PLACE FROM NORTHEAST TO SOUTHWEST ACROSS
THE CWA BY THIS EVENING...WITH MUCH OF CWA IN THE WARM SECTOR. FAIR
AMOUNT OF INSTABILITY WITH BEST SFC BASED CAPE SITUATED ACROSS THE
SOUTHWESTERN CWA. MAY SEE SOME ISOLATED STORMS INITIALLY WITH
DAYTIME HEATING...BUT EXPECT MAJORITY OF CONVECTION WITH APPROACHING
SHORTWAVE THROUGH INTO THE LATER EVENING/OVERNIGHT HOURS AS LLJ
STRENGTHENS. MOISTURE EXPECTED TO POOL AHEAD OF APPROACHING WEAK
COOL FRONT SITUATED ACROSS ERN NE/WC IOWA...WITH PWATS APPROACHING
TWO INCHES. MAIN ACTIVITY STILL EXPECTED ALONG THE FRONTAL BOUNDARY
THROUGH THE EARLY EVENING...WITH EVERYTHING PUSHING EASTWARD
OVERNIGHT. FRIDAY INTO SATURDAY...MAIN FRONTAL BOUNDARY TO BE
SOMEWHAT WASHED OUT...BUT IN VICINITY OF THE SRN CWA. NORTHWEST FLOW
PATTERN CONTINUES...WITH MAIN WEAK DISTURBANCES DROPPING SOUTHEAST
OUT OF THE NORTHERN ROCKIES INTO THE AREA. HARD TO NAIL DOWN TIMING
AND PLACEMENT...BUT INSTABILITY TO REMAIN GREATEST ACROSS THE
SOUTHERN HALF OF THE CWA INTO FRIDAY NIGHT AND SATURDAY...AS SFC
HIGH PRESSURE/DRIER AIR BEGINS TO BUILD SOUTHEASTWARD INTO NORTHERN
IOWA. LITTLE CHANGES MADE INTO THE EXTENDED RANGE...AS
WESTERN/CENTRAL US UPPER RIDGING FLATTENS SOME. HOWEVER STILL LOOKS
LIKE TREND FOR WEAK WAVES TO TRAVERSE THE RIDGE...AND IMPACT THE
AREA ALLOWING FOR UNSETTLED CONDITIONS TO CONTINUE THROUGH THE
WEEKEND INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...24/06Z
LIGHT SHOWERS CONTINUE MOVE OVER CENTRAL IOWA THOUGH IS FALLING WITH
VFR CONDITIONS. THUNDERSTORMS DEVELOPING WEST OF THE MISSOURI RIVER
AND WILL MOVE INTO WRN IA LATER TONIGHT. MAIN SITES AFFECTED WILL BE
DSM THEN LATER OTM. MVFR CEILINGS EXPECTED FOR A PERIOD ALL SITES AS
THIS SYSTEM PASSES. ADDITIONAL MVFR CEILINGS MAINLY NORTH EXPECTED
AFTER 00Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BSS
LONG TERM...MJA
AVIATION...DONAVON
Hazardous weather outlook, Jul 23, 3:22 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT WED JUL 23 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-241100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
322 PM CDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD EAST ACROSS THE AREA TONIGHT. AT THIS
TIME THERE IS VERY LITTLE CHANCE OF SEVERE WEATHER...BUT IT CANNOT
BE COMPLETELY RULED OUT OVER FAR WESTERN IOWA. LARGE HAIL AND
DAMAGING WINDS WOULD BE THE MAIN SEVERE THREATS IN THE STRONGEST
STORMS. LOCALLY HEAVY HEAVY RAIN IS POSSIBLE LATE
TONIGHT...HOWEVER WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THURSDAY...AND INTERMITTENTLY THROUGH NEXT TUESDAY. THERE WILL BE
A SLIGHT RISK FOR SEVERE WEATHER THURSDAY INTO THURSDAY NIGHT.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS WITH THE
THUNDERSTORM ACTIVITY...AS WELL AS LOCALLY HEAVY RAINFALL. AGAIN
WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:58 AM CDTFlash Flood WarningDMXCass6 hr
Jul 24, 6:59 AM CDTFlash Flood WarningDMXAdair, Adams4 hr
Jul 24, 8:31 AM CDTRiver Flood WarningDMXDecatur54 hr
Jul 24, 9:53 AM CDTFlash Flood WarningDMXDecatur2 hr
Jul 24, 10:55 AM CDTAreal Flood WarningDMXAdair, Adams14 hr
Jul 24, 11:53 AM CDTAreal Flood WarningDMXDecatur6 hr
Jul 24, 12:24 PM CDTAreal Flood WarningDMXRinggold, Union6 hr
Jul 24, 1:43 PM CDTRiver Flood WarningDMXTaylor5 hr
Jul 24, 4:00 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Cass, Clarke, Davis and 8 more15 hr
Jul 24, 6:33 PM CDTAreal Flood WarningDMXRinggold6 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.